I recently have stopped taking 1000mcg chromium picolinate and 1000mcg biotin together, which I had been taking for about 9-10 months ... without DR consent (I was afraid they'd say 'no'). I ended up being ok when/after I stopped taking it, but I was lucky. I knew some side effects of it were risky for me to try it, but I figured why not give it a try anyway. The biggest side effect for me was risking the hallucinations coming back. I was fortunate enough to never have this happen. It actually did the opposite, and made them better, ironically.
Here is what I learned in general:
I thought it would be a great idea to help me lose weight with, from all that I had read on the internet as well as people "swearing by it". Every thing I read about it were good ideas to me. So last October I started to give it (chromium picolinate) a try (I added biotin about 4 months later). At first I could tell some sort of difference, especially after I exercised. I *felt* like I was losing weight (never weighed myself, just went by how my clothes fit), so I continued taking it.
As the months went on, I had no problems with it, no obvious side effects. I always *felt* like I was losing weight, but what I didn't realize was that as each day went on, I really wasn't continuing to lose weight. I would stay about the same. And time went on ... time can go really fast! And I stayed about the same, in the same size clothes. I can't believe all that time had passed, and I hadn't lost any true weight. It took me that long to realize it. I guess I was too determined to make it work.
One thing that is said about it is that as you exercise, the fat converts into muscle. Maybe I was tricked by that, thinking my fat was decreasing, while muscle increased. But I was still in the same size clothes, with no obvious changes. Another thing I read that it does is work to burn fat only when you exercise. I found this to be kind of true, or I was fooled by it too maybe, because for 3 weeks for one reason or another I never exercised like I had been. I started going up a clothes size, not altering my eating. I started exercising again and finally fit into my original size; it could have been part the chromium, idk, because I also cut back on eating and was exercising more which could have accounted for the weight drop into my clothes size again.
Anyway, I was thinking about it after I had been off of it for a bit. My head didn't feel as "full". I could think better; I had a clearer mind. And I started losing weight, affecting clothes size. I had more energy. Was more alert. And my appetite went down after going off of it.
I learned that the chromium/biotin was really hurting and not helping me. Yes, I was on a high dose, but my thinking is in general people tend to take more because with more it *may* work better. Especially when it comes to losing weight. But I feel so much better off of it. I guess I can say I tried it, but I also can say it did nothing for me (if so only gain some weight).
Point of this post is to let people know that chromium/biotin dont work for everyone. Please be careful if you decide to try it. I felt like it actually hurt me in a way because of how I felt differently after stopping it. And I should have told DRs about it. I never lied, I just didn't mention it. I feel bad I never told a soul, until recently on this board; I always tell my DRs everything they need to know about me. But I was so determined and wanted to lose weight so badly I decided to keep it to myself.
No matter how badly you want to lose weight, IMO chromium/biotin aren't the true answers. It may be for some I guess. But it also may trick some people like it did me, into thinking I was losing weight when I wasn't, causing unwanted side effects.
If you start to try this, whether just the chromium or the chromium/biotin combination, and no matter what dose, I would consult with your DR. The side effects could hurt you if you aren't careful. Don't always believe what you read on the internet, even if you read all good things about something; because every one is different.